General information
Latest issue
Impact factor
Guidelines for authors

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

J. Sib. Fed. Univ. Math. Phys.:

Personal entry:
Save password
Forgotten password?

J. Sib. Fed. Univ. Math. Phys., 2014, Volume 7, Issue 1, Pages 46–57 (Mi jsfu345)  

This article is cited in 7 scientific papers (total in 7 papers)

A model of averaged molecular viscosity for turbulent flow of non-Newtonian fluids

Andrey A. Gavrilova, Valeriy Ya. Rudyakb

a Institute of Physics, SB RAS, Akademgorodok, 50/44, Krasnoyarsk, 660036 Russia
b Novosibirsk State University of Architecture and Civil Engineering, Leningradskaya, 113, Novosibirsk, 630008 Russia

Abstract: A novel turbulence model for flows of viscoplastic fluid is presented. It is based on the Reynolds-Averaged approach. A closed model for the averaged viscosity that takes into account its nonlinear dependence on the fluctuating rate of deformation tensor is proposed. Test calculations were performed for power-law fluid and Herschel–Bulkley fluid flows in a straight round pipe. Numerical data obtained with the use of the proposed model are compared with the results of direct numerical simulations. The proposed model adequately describes the reduction in the turbulent transport of momentum with decreasing power-law index and with increasing yield stress of the fluid.

Keywords: shear-thinning fluids, Reynolds averaging, turbulent flow models, finite volume method.

Full text: PDF file (1311 kB)
References: PDF file   HTML file
UDC: 532.51
Received: 24.04.2013
Received in revised form: 09.10.2013
Accepted: 10.11.2013

Citation: Andrey A. Gavrilov, Valeriy Ya. Rudyak, “A model of averaged molecular viscosity for turbulent flow of non-Newtonian fluids”, J. Sib. Fed. Univ. Math. Phys., 7:1 (2014), 46–57

Citation in format AMSBIB
\by Andrey~A.~Gavrilov, Valeriy~Ya.~Rudyak
\paper A model of averaged molecular viscosity for turbulent flow of non-Newtonian fluids
\jour J. Sib. Fed. Univ. Math. Phys.
\yr 2014
\vol 7
\issue 1
\pages 46--57

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. A. Gavrilov, V. Ya. Rudyak, “Reynolds-averaged modeling of turbulent flows of power-law fluids”, J. Non-Newton. Fluid Mech., 227 (2016), 45–55  crossref  mathscinet  isi  elib  scopus
    2. A. A. Gavrilov, V. Ya. Rudyak, “Direct numerical simulation of the turbulent flows of power-law fluids in a circular pipe”, Thermophys. Aeromechanics, 23:4 (2016), 473–486  crossref  isi  scopus
    3. M. E. Eglit, A. E. Yakubenko, “Effect of the bottom material capture and the non-Newtonian rheology on the dynamics of turbulent downslope flows”, Fluid Dyn., 51:3 (2016), 299–310  crossref  mathscinet  zmath  isi  scopus
    4. M. E. Eglit, A. E. Yakubenko, J. S. Zayko, “Mathematical modeling of slope flows of non-Newtonian media”, Proc. Steklov Inst. Math., 300 (2018), 219–229  mathnet  crossref  crossref  isi  elib
    5. A. A. Baharanchi, M. Edrei, S. Gokaltun, D. McDaniel, “A dissipation-based method for improving the accuracy of computational fluid dynamics simulations of high level non-Newtonian wastes”, Nucl. Eng. Des., 332 (2018), 307–318  crossref  isi  scopus
    6. V O. Matvienko , V. P. Bazuev, A. E. Aseeva, “Mathematical simulation of the swirling flow of a dilatant Herschel-Bulkley fluid in a cylindrical channel”, J. Eng. Phys. Thermophys., 92:6 (2019), 1593–1602  crossref  isi  scopus
    7. V O. Matvienko , V. P. Bazuev, A. E. Aseeva, “Mathematical modeling of swirling Herschel-Bulkley pseudoplastic fluid flow in a cylindrical channel”, J. Eng. Phys. Thermophys., 92:1 (2019), 208–218  crossref  isi  scopus
  • Журнал Сибирского федерального университета. Серия "Математика и физика"
    Number of views:
    This page:189
    Full text:74

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020